MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. XPRESS PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. XPRESS PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number T073-0500-55-DL
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that a tap broke during a t10/l4 posterior fusion surgery on (b)(6) 2018.The surgery was successfully completed and there were no known patient injuries or complications.It was reported that while the physician was using the tap, the distal portion of the instrument broke off.The instrument was returned for complaint assessment.The visual assessment of the tap showed an instrument with repeated use.One of the three flutes at the distal tip of the tap was broken from the instrument.There was damage present to the two remaining flutes on the tap, suggesting that the tap was impacted by a hard surface.A functionality test could not be performed due to the damage.A dhr review was completed and no manufacturing anomalies were identified.The device met all required specifications prior to being released to distributable inventory.An impact to the distal tip of the tap can cause the tapping flutes to become misshaped which can result in the flutes fracturing when the tap is used.
 
Event or Problem Description
The complainant reported that a tap broke during a t10/l4 posterior fusion surgery on (b)(6) 2018.The surgery was successfully completed and there were no known patient injuries or complications.

Brand Name
XPRESS PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8223794
Report Number3005031160-2019-00002
Device Sequence Number1887461
Product Code MNH
UDI-Device IdentifierM697T073050055DL1
UDI-PublicM697T073050055DL1
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K120832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT073-0500-55-DL
Device Lot Number60936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2018
Initial Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;